MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK XS PT TEST 6 STRIP; PROTHROMBIN TIME TEST STRIPS

ROCHE DIAGNOSTICS COAGUCHEK XS PT TEST 6 STRIP; PROTHROMBIN TIME TEST STRIPS
Catalog Number 04625374160
Medical Device Problem Codes Contamination (1120); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 04/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The coaguchek xs pt test 6 strip lot number is 86944723, with an expiration date of 31-dec-2026.The patient stated that they received "error 5" and "error 000" error messages from the meter.Error messages are designed as fail-safes to prevent the device from producing a result when certain operating conditions are met.Product labeling states: "000 error: time exceeded - you did not apply blood to the test strip within 180 seconds after the blood drop symbol appeared.Solution: turn the meter off and remove the test strip.Repeat the test using the same test strip and blood taken from a new fingerstick from a different finger." "error: blood application error 5 - error applying blood to the test strip or blood sample size was too small.Solution: turn the meter off and remove the test strip.Repeat the test using a new test strip and blood taken from a new fingerstick from a different finger." for unresolved error messages, product labeling advises: "if the problem persists, call roche customer support center.In case of emergency, please contact your physician." the meter's heater plate was reportedly greyish or off-white.The meter and test strips have been requested for investigation but have not been received at this time.On a regular basis, coaguchek strips of lots currently valid in the market are tested as part of routine retention testing, and the results have passed the internal inspection.The investigation is ongoing.Section e3 - occupation: patient/consumer.
 
Event or Problem Description
We received an allegation that the coaguchek xs pst care kit may have contributed to a patient's lung embolism.The patient was having difficulty applying the blood to the test strips, and she reportedly received "error 5" and "error 000".On (b)(6) 2026, the patient was allegedly hospitalized for a clot in the lung, and it was discovered that she had a lung embolism and was given medication for this.The patient alleged that the meter gives her errors and that they utilize more than one test strip every time they try to do the inr test, since they come across the error on the meter, usually error 5; they are not sure of the other specific errors.There were reportedly no changes in warfarin, medication, or dietary changes before the hospitalization, and she had no illness or sickness before the hospitalization.Before the event, the patient's previous results were reportedly mostly within her therapeutic range.The patient's therapeutic range is reportedly 2 inr - 3 inr.Further clarification regarding the following has been requested but not provided: if the patient attempted to test on the coaguchek meter between (b)(6) 2026 the patient's inr in the hospital.If the patient was unable to get a result due to error messages.If the patient attempted to test for a month.

Brand Name
COAGUCHEK XS PT TEST 6 STRIP
Common Device Name
PROTHROMBIN TIME TEST STRIPS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key25256310
Report Number1823260-2026-02019
Device Sequence Number20207661
Product Code GJS
UDI-Device Identifier00365702127104
UDI-Public00365702127104
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number04625374160
Device Lot Number86944723
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/24/2026
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date05/22/2026
Supplement Report FDA Received Date07/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WARFARIN.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age79 YR
Patient SexFemale
Patient Weight64 KG